Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 348, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 16, 2007, 9:49 PM CDT for Burke County, Divide County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2007, 9:49 PM CDT (02:49 UTC)
- Expired
- Sep 16, 2007, 10:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burke County, ND, Divide County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 3346 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 170249
SVRBIS
NDC013-023-170345-
/O.NEW.KBIS.SV.W.0348.070917T0249Z-070917T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT SUN SEP 16 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA...
EASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA...
THIS INCLUDES THE CITY OF CROSBY...
* UNTIL 1045 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF CROSBY TO 19 MILES SOUTH OF CROSBY...AND
MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NOONAN AROUND 1005 PM CDT...
LARSON AROUND 1025 PM CDT...
COLUMBUS AROUND 1035 PM CDT...
PORTAL AROUND 1045 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4900 10357 4900 10255 4865 10261 4864 10347
4865 10348 4864 10365 4865 10367
TIME...MOT...LOC 0249Z 231DEG 31KT 4898 10310 4865 10325
$$
ABELING2 follow-up statements
000
WWUS53 KBIS 170320
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT SUN SEP 16 2007
NDC013-023-170345-
/O.CON.KBIS.SV.W.0348.000000T0000Z-070917T0345Z/
BURKE ND-DIVIDE ND-
1020 PM CDT SUN SEP 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EASTERN DIVIDE AND WESTERN BURKE COUNTIES...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF COLUMBUS TO 16 MILES SOUTH OF
CROSBY...OR ALONG A LINE EXTENDING FROM 23 MILES EAST OF CROSBY TO 16
MILES SOUTH OF CROSBY...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LARSON...COLUMBUS AND 8 MILES NORTHWEST OF PORTAL AROUND 1045 PM
CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4900 10320 4900 10297 4900 10255 4880 10259
4865 10261 4864 10347 4865 10348 4864 10365
4865 10367
TIME...MOT...LOC 0320Z 231DEG 31KT 4902 10279 4868 10332
$$
WAA000
WWUS53 KBIS 170338
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 PM CDT SUN SEP 16 2007
NDC013-023-170348-
/O.EXP.KBIS.SV.W.0348.000000T0000Z-070917T0345Z/
BURKE ND-DIVIDE ND-
1038 PM CDT SUN SEP 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DIVIDE AND WESTERN
BURKE COUNTIES EXPIRES AT 1045 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4900 10320 4900 10297 4900 10255 4880 10259
4865 10261 4864 10347 4865 10348 4864 10365
4865 10367
TIME...MOT...LOC 0338Z 231DEG 31KT 4912 10260 4878 10314
$$
ABELINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:45 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Sep 16, 3:45 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT SUN SEP 16 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM CENTER AROUND WARM TEMPERATURES MONDAY...AS WELL AS PRECIPITATION CHANCES TONIGHT THROUGH WEDNESDAY. LOOKS LIKE FIRE WEATHER MAY ONCE AGAIN BE A PROBLEM MONDAY AFTERNOON. MORE DISCUSSION ON THIS BELOW. MODELS HAVE COME INTO PRETTY GOOD AGREEMENT SO WILL UTILIZE A BLEND TODAY. CURRENTLY...SUNNY SKIES CONTINUE ACROSS THE CWA. LOW PRESSURE TROUGH IN EASTERN MONTANA WITH SOME CU DEVELOPMENT IN FAR SOUTHEAST MONTANA AND NORTHEAST WYOMING. LAPS SOUNDINGS INDICATE SOME MARGINAL CAPE AROUND 0.5K J/KG WITH VERY SLIGHT CIN. CIN INCREASES AS YOU MOVE EAST INTO NORTH DAKOTA. WILL KEEP AN EYE ON LATEST SATELLITE AND RADAR BUT FEEL ANY DEVELOPMENT WILL BE SPARSE AND WILL RESULT IN LOW TO ZERO QPF. THEREFORE WILL START OFF DRY THIS EVENING. THE POSSIBILITY OF A ISOLATED DRY THUNDERSTORM LATE THIS AFTERNOON WILL ONLY SOLIDIFY THE CURRENT RED FLAG WARNING. LATEST RH VALUES IN THE UPPER TEENS WITH 15 TO 20 MPH WINDS. STILL ENOUGH TIME FOR RH TO DROP A BIT MORE SO WILL CONTINUE THE RED FLAG WARNING. MODELS ARE STILL INDICATING POSSIBLE CONVECTION TONIGHT AS SOUTHWEST LOW LEVEL JET INCREASES. AGAIN AREAL EXTENT WILL BE LIMITED IF ANYTHING DEVELOPS. ALREADY SOME SLIGHT CHANCE POPS IN FROM PREVIOUS FORECAST SO WILL LEAVE THOSE WITH ONLY SOME MINOR ADJUSTMENTS. WOULD THINK BEST BET FOR ANY DEVELOPMENT OVERNIGHT WOULD BE SOUTH CENTRAL INTO EASTERN CWA. ON MONDAY...LOW PRESSURE TROUGH LINGERS OVER CENTRAL NORTH DAKOTA BEFORE BEING OVERCOME BY A COLD FRONT APPROACHING FROM THE WEST MONDAY AFTERNOON AND MONDAY NIGHT. ATMOSPHERE BECOMES UNSTABLE OVER EASTERN HALF OF THE CWA MONDAY AFTERNOON...HOWEVER LIMITING FACTOR FOR THUNDERSTORM DEVELOPMENT WILL BE WARM LOW-MID LEVEL TEMPERATURES KEEPING A CAP ON CONVECTION. STILL THINK THERE MAY BE ENOUGH FORCING WITH COMBINATION OF HEATING AND FORCING FROM CONVERGENCE ALONG TROUGH AND APPROACHING COLD FRONT TO SPARK A THUNDERSTORM OR TWO. WILL STAY WITH SLIGHT CHANCE POPS SOUTH AND EAST TUESDAY. WITH CHANCE POPS FAR SOUTHEAST IN THE AFTERNOON. MONDAY NIGHT THROUGH WEDNESDAY NIGHT WILL BRING A SERIES OF SHORTWAVE TROUGHS THROUGH A SOUTHWEST UPPER FLOW. AFTER ANOTHER WARM DAY ON MONDAY...TEMPERATURES WILL FALL BACK TO NEAR NORMAL NORTH TO A LITTLE ABOVE NORMAL SOUTH. WILL KEEP SLIGHT CHANCE POPS ACROSS THE SOUTH ON TUESDAY AS SHORTWAVE TROUGH LOOKS TO INFLUENCE MAINLY SOUTHER ZONES. SHORTWAVE RIDGING TUESDAY NIGHT SO WILL KEEP IT DRY. NEXT SYSTEM LIFTS INTO THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT. AGAIN...WILL NO ADJUST POPS AT THIS TIME AS IT STILL APPEARS THIS WILL BRING THE BEST CHANCE OF PRECIP IN THE SHORT TERM PERIOD AND PREVIOUS SHIFT HAS ALREADY INDICATED THIS WITH CHANCE POPS ACROSS THE CWA WEDNESDAY NIGHT. NOT CONFIDENT ENOUGH TO BUMP THEM UP EVEN HIGH JUST YET. .LONG TERM...THURSDAY THROUGH SUNDAY... && .AVIATION... && .FIRE WEATHER... AS STATED ABOVE...WILL CONTINUE RED FLAG WARNING THROUGH EXPIRATION TIME OF 6 PM MDT. ANOTHER CONCERN FOR FIRE WEATHER PROBLEMS WILL EXIST AGAIN ON MONDAY. FORECAST SOUNDINGS IN WESTERN NORTH DAKOTA SHOW NEARLY ADIABATIC LAPSE RATE TO 700 MB WITH 15 TO 25 KNOTS OF WIND AVAILABLE TO MIX DOWN. FORECAST RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE UPPER TEENS. WILL BE ANOTHER MARGINAL CASE BUT CERTAINLY WORTH A MENTION IN AFTERNOON FIRE WEATHER FORECAST. WILL HOLD OFF ON A RFW FOR NOW TO AVOID ANY CONFUSION WITH CURRENT RFW GOING. LATER SHIFTS WILL NEED TO MONITOR FOR POSSIBLE RFW AGAIN MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ018-031>033-040-041-043-044. && TWH/TSW
Hazardous weather outlook, Sep 16, 4:44 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 444 AM CDT SUN SEP 16 2007 NDZ001>005-009>013-017-019>023-025-034>037-042-045>048-050-051- 170945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 444 AM CDT SUN SEP 16 2007 /344 AM MDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018-031>033-040-041-043-044-170945- DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 444 AM CDT SUN SEP 16 2007 /344 AM MDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR WINDS OF 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITIES IN THE TEENS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 12:51 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Sep 17, 4:35 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.